Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS Denver/Boulder, CO

May 20, 2014Adams County, Arapahoe County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 20, 2014, 4:56 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2014, 4:56 PM MDT (22:56 UTC)
Expired
May 20, 2014, 5:45 PM MDT
In force
49 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Adams County, CO, Arapahoe County, CO

The radar

The Denver radar (KFTG), 33 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 5:10 PM MDTHAIL 14 Sse Byers, CO
May 20, 5:32 PM MDTHAIL 2.752 Ene Deer Trail, CO
May 20, 5:35 PM MDTHAIL 1.5Deer Trail, COHAIL COVERED THE GROUND TWO TO THREE INCHES DEEP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 2:31 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WUUS55 KBOU 202256
SVRBOU
COC001-005-202345-
/O.NEW.KBOU.SV.W.0025.140520T2256Z-140520T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
456 PM MDT TUE MAY 20 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO...
  EASTERN ADAMS COUNTY IN NORTHEAST COLORADO...

* UNTIL 545 PM MDT

* AT 454 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTH OF BENNETT TO 8 MILES SOUTHWEST OF 
  BYERS...MOVING EAST AT 20 MPH. A SPOTTER 4 MILES SOUTH OF 
  STRASBURG REPORTED ONE-AND-A-HALF INCH DIAMETER HAIL WITH THIS 
  STORM. THE STRONGEST PART OF THE STORM WILL BE MOVING OVER EASTERN 
  ARAPAHOE COUNTY FOR THE NEXT 30 MINUTES. 

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  DEER TRAIL...STRASBURG...BYERS AND LEADER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3995 10402 3958 10397 3959 10439 3991 10441
TIME...MOT...LOC 2254Z 274DEG 16KT 3987 10437 3961 10432 

HAIL...1.50IN
WIND...70MPH

$$

DANKERS
1 follow-up statement
039 
WWUS55 KBOU 202319
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
519 PM MDT TUE MAY 20 2014

COC001-005-202345-
/O.CON.KBOU.SV.W.0025.000000T0000Z-140520T2345Z/
ARAPAHOE CO-ADAMS CO-
519 PM MDT TUE MAY 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR EASTERN ARAPAHOE AND EASTERN ADAMS COUNTIES...

AT 517 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF BYERS TO 3 MILES SOUTHWEST OF DEER 
TRAIL...MOVING EAST AT 25 MPH. A SPOTTER 4 MILES SOUTHEAST OF BYERS 
REPORTED THAT THIS THUNDERSTORM COMPLEX HAD BEEN PRODUCING HAIL UP 
TO ONE INCH IN DIAMETER ALONG WITH HEAVY RAINFALL.  

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
DEER TRAIL...STRASBURG...BYERS AND LEADER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3995 10402 3958 10397 3959 10439 3991 10441
TIME...MOT...LOC 2317Z 283DEG 22KT 3979 10421 3959 10411 

HAIL...1.50IN
WIND...70MPH

$$

DANKERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:25 PM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 20, 3:25 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
325 PM MDT TUE MAY 20 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 310 PM MDT TUE MAY 20 2014

SPC JUST ISSUED A SEVERE THUNDERSTORM WATCH FOR NEARLY ALL OF
NORTHEAST COLORADO UNTIL 03Z THIS EVENING. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS NOW UNDERWAY OVER THE FRONT RANGE. JUST GOT
A REPORT OF 3/4 INCH DIAMETER HAIL UP NEAR EVERGREEN WIT THE 1ST
STORM OF THE AFTERNOON. DEEPENING SOUTHEAST LOW-LEVEL FLOW FLOW
CONTINUES TO ADVECT LOWER 50F DEWPOINTS WESTWARD ALONG THE
NORTHERN EDGE OF THAN OLD FRONTAL BOUNDARY STALLED OUT ALONG THE
CREST OF THE PALMER DIVIDE. STILL DEALING WITH A FAIR AMOUNT OF
CIN ON THE PLAINS...ESPECIALLY ACROSS THE NORTHEAST CORNER OF THE
STATE WHERE DEWPOINTS ONLY IN THE LOWER TO MID 40S AND CIN VALUES
IN THE 80-150 RANGE. CLOSER TO THE FOOTHILLS AROUND THE DENVER
AREA...FEW RECENT ACARS SOUNDINGS INDICATING A CONVECTIVE
TEMPERATURE AROUND 74 DEGS. STILL STRUGGLING TO REACH THIS
TEMPERATURES FARTHER OUT ON THE PLAINS WHERE READINGS STILL IN
THE UPPER 60S AND LOWER 70S. OVER THE NEXT FEW HOURS...MODELS
INDICATE GRADUAL WARMING OVER SOUTHERN PORTIONS OF THE I-25 URBAN
CORRIDOR AS SFC WINDS TURN MORE SOUTHERLY OFF THE PALMER DIVIDE
AND WITH THE SPIN-UP OF A DENVER CYCLE IN NORTHEAST DOUGLAS OR
NORTHWEST ELBERT COUNTIES. MESOSCALE MODELS INDICATE A WELL FORMED
CYCLONE BY 00Z/WED AND A WIND SHEAR AXIS/VORTICITY- CONVERGENCE
ZONE STRETCHED ACROSS DOUGLAS AND WESTERN AAPAHOE COUNTIES...JUST
CLIPPING SERN DENVER COUNTY. IN ADDITION...SHOULD SEE STEADY
DESTABILIZATION AT MID-LEVELS AS A WEAK SHORTWAVE TROUGH RACES UP
FROM SOUTHWEST COLORADO. TRANSPORT WINDS UP AROUND 600 MBS SWLY AT
AROUND 30KTS ALREADY MOVING DISORGANIZED STORMS OFF THE FRONT
RANGE. STORMS FORMING ALONG THE DENVER CONVERGENCE BOUNDARY SHOULD
HAVE A MUCH BETTER CHANCE OF HOLDING TOGETHER AS SHEAR AND
INSTABILITY IMPROVE. WHERE THE INVERSION BREAKS...MEAN LAYER CAPES
OFF OF MODIFIED ACARS SOUNDINGS WILL BE IN THE 1000-1500 J/KG
RANGE. THERE IS ALSO A SLIGHT CHANCE FOR A BRIEF WEAK TORNADO OR
TWO ALONG THIS SHEAR AXIS. SKYWARN SPOTTER NETWORK HAS BEEN
NOTFIED.

TONIGHT...STORMS WILL CONTINUE TO TRACK NORTHEAST WHERE MOST WILL
WEAKEN AND DISSIPATE. HOWEVER A FEW WILL LIKELY SURVIVE TO PRODUCE
LARGE DAMAGING HAIL AND LOCALLY HEAVY RAINFALL. THEN COULD SEE
SHOWERS BECOMING WIDESPREAD ACROSS THE NORTHEAST CORNER OF THE STATE
BY LATE THIS EVENING. LATE TONIGHT MOIST OUTFLOW FROM THIS SHOWER
COMPLEX SPREADS WESTWARD UP AGAINST THE FOOTHILLS. EXPECTING
WIDESPREAD LOW/MID CLOUDS LATE TONIGHT THROUGH MID-MORNING
WEDNESDAY WITH IFR CIGS AT DENVER AREA TERMINALS AFTER 09Z.

ON WEDNESDAY...STRONG CIRCULATION AROUND THE BOTTOM OF A DEEPENING
UPPER LOW OVER THE GREAT BASIN DRIVING INCREASING AMOUNTS OF
SUBTROPICAL MOISTURE UP INTO NORTHEAST COLORADO THROUGH THE DAY. PW
VALUES BY EARLY AFTERNOON JUMP OVER AN INCH UP ALONG THE NORTHERN
FRONT RANGE FOOTHILLS AND CHEYENNE RIDGE. AFTER LOW CLOUDS BURN OFF
AROUND MID TO LATE MORNING...MODEL SOUNDINGS INDICATE RAPID
DESTABILIZATION OVER NORTHERN SECTIONS OF THE FCST AREA DURING THE
EARLY AFTERNOON HRS. ONCE AGAIN SEVERE HAIL AND LOCALLY HEAVY RAIN
MAIN THREATS TOMORROW AFTER 18Z. THE NORTHERN FOOTHILLS AND ADJACENT
URBAN CORRIDOR IN BEST POSITION TO SEE HEAVY RAINFALL. AND WITH
INCREASING SHEAR AS MID-LEVEL WINDS SLOWLY TURN SOUTHEASTERLY...CAN
NOT RULE OUT ISOLATED TORNADOES. TEMPERATURES TOMORROW NEAR OR
SLIGHTLY LOWER THAN TODAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 310 PM MDT TUE MAY 20 2014

MODELS KEEP THE SOUTH-SOUTHWESTERLY FLOW ALOFT FOR THE CWA
WEDNESDAY NIGHT INTO FRIDAY. LATE FRIDAY AND FRIDAY NIGHT THE FLOW
ALOFT IS DUE SOUTHERLY. AT 12Z SATURDAY MORNING...THE UPPER TROUGH
AXIS IS OVER THE WESTERN COLORADO BORDER WITH THE CLOSED LOW OVER
THE SOUTHERN BORDER OF ARIZONA/NEW MEXICO. THE QG VERTICAL
VELOCITY FIELDS HAVE VERY WEAK UPWARD SYNOPTIC SCALE ENERGY
PROGGED FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. THE BOUNDARY
LAYER FLOW THROUGH THE FIVE PERIODS IS OFTEN UPSLOPE ON MOST OF
THE MODELS. ALL THE MODELS SHOW PRETTY DECENT MOISTURE FOR THE
FIVE PERIODS. THE BOUNDARY LAYER DEW POINTS ARE IN THE MID 40S TO
MID 50S F FOR THE FOOTHILLS AND PLAINS ALL FIVE PERIODS.
PRECIPITATION WATER VALUES ARE IN THE 0.60 INCH TO 1.10 INCH RANGE
ALL FIVE PERIODS. THERE IS PRETTY DECENT CAPE PROGGED WEDNESDAY
EVENING...LATE DAY THURSDAY AND LATE DAY FRIDAY. THE HIGHEST
VALUES ARE AROUND 00Z THURSDAY AFTERNOON. THE QPF FIELDS SHOW
MEASURABLE PRECIPITATION OVER NEARLY ALL THE CWA MUCH OF THE
TIME...EVEN THE 06Z TO 18Z TIME FRAMES. AMOUNTS ARE NOT VERY
HIGH...WITH THE HIGHEST AMOUNTS PROGGED FOR WEDNESDAY EVENING.
WILL GO WITH 30% TO 60% POPS FOR THE 18Z TO 06Z PERIODS...AND
10-30%S FOR THE 06Z TO 18Z PERIODS. FOR TEMPERATURES...THURSDAY
AND FRIDAY'S HIGHS LOOK PRETTY CLOSE TO WEDNESDAY'S. FOR THE
LATER DAYS...SATURDAY THROUGH TUESDAY...MODELS SHOW THE UPPER
TROUGH/CLOSED LOW TO CONTINUE MOVING SLOWLY EASTWARD SATURDAY INTO
MONDAY. AT 18Z MONDAY MIDDAY...THE GFS AND ECMWF SHOW THE CENTER
OF AN UPPER LOW RIGHT OVER THE OKLAHOMA PANHANDLE. THE AGREEMENT
BETWEEN THE TWO IS UNCANNY. UPPER RIDGING IS PROGGED ON TUESDAY.
WILL KEEP THE POPS PRETTY HIGH WITH DECENT MOISTURE AROUND THROUGH
SUNDAY...THEN THINGS DECREASE.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON)
ISSUED AT 310 PM MDT TUE MAY 20 2014

SCATTERED THUNDERSTORMS TRACKING NORTHEAST ACROSS THE DENVER
METRO AREA NOW THROUGH 02Z THIS EVENING. HAIL UP TO 1.5 INCH IN
DIAMETER AND WIND GUSTS TO 45KTS ARE POSSIBLE WITH THESE STORMS.
THE DENVER AREA IS PRESENTLY IN A SEVERE THUNDERSTORM WATCH UNTIL
03Z THIS EVENING. STEEP LAPSE RATES AND WIND SHEAR ALONG A
SOUTHWEST-NORTHEAST AXIS FROM SOUTH TO NORTHEAST OF DENVER MAY BE
AN AREA WHERE A FEW BRIEF WEAK TORNADOES MAY FORM IN THE NEXT FEW
HOURS. CIGS AT DENVER AREA TERMINALS COULD LOWER TO AROUND 4000 FT
AGL WITH T-STORMS THROUGH EARLY THIS EVENING. STORMS MOVE OUT BY
LATE EVENING...BUT AFTER MIDNIGHT MOIST OUTFLOW FROM THESE STORMS
WILL PUSH BACK UP AGAINST THE FOOTHILLS PRODUCING IFR CIGS ROUGHLY
AFTER 08Z TONIGHT. ON WEDNESDAY...LOW CIGS SHOULD BURN OFF AROUND
16Z ALLOWING SOLAR HEATING AND A VERY MOIST SOUTHEASTERLY/UPSLOPE
FLOW TO GENERATE ANOTHER ROUND OF STRONG TO SEVERE T-STORMS IN THE
DENVER AREA BY THE AFTERNOON. THESE STORMS MAY ALSO PRODUCE
LOCALLY HEAVY RAINFALL WHICH COULD REDUCE VSBYS TO UNDER 3 MILES
DURING THE AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 310 PM MDT TUE MAY 20 2014

SCATTERED THUNDERSTORMS TRACKING NORTHEAST ACROSS THE DENVER
METRO AREA NOW THROUGH 02Z THIS EVENING COULD PRODUCE RAINFALL
AMOUNTS UP TO 0.50 INCH IN UNDER 35 MINS. STORMS MAY ALSO PRODUCE
HAIL UP TO 1.5 INCH IN DIAMETER THROUGH 03Z THIS EVENING. ON
WEDNESDAY...LOW CLOUDS UP AGAINST THE FRONT RANGE SHOULD BURN OFF
AROUND 16Z ALLOWING SOLAR HEATING AND A VERY MOIST SOUTHEASTERLY/
UPSLOPE FLOW TO GENERATE ANOTHER ROUND OF STRONG TO SEVERE
T-STORMS ALONG THE FRONT RANGE BY THE AFTERNOON. STORMS OVER AND
ALONG THE FRONT RANGE WILL BE CAPABLE OF RAINFALL AMOUNTS OF 0.50
TO 0.75 INCH...WITH THE HEAVIER AMOUNTS NORTH OF BOULDER COUNTY.
RAINFALL ON SNOW COVER COULD PRODUCE LOCALIZED FLOOD ISSUES IN THE
NORTHERN FOOTHILLS AFTER 1 PM MDT TOMORROW.

AMPLE MOISTURE IS EXPECTED WEDNESDAY THROUGH SATURDAY...SO HEAVY
RAINFALL AND FLOODING MAY BE POSSIBLE...ESPECIALLY IN THE
AFTERNOON AND EVENING HOURS.  IT CERTAINLY BARES WATCHING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR
NORTHEAST PLAINS OF COLORADO...ZONES 35-36...38-49 UNTIL 03Z
TONIGHT.

&&

SHORT TERM...BAKER
LONG TERM...RJK
AVIATION...BAKER
HYDROLOGY...BAKER/RJK
Hazardous weather outlook, May 20, 11:21 AM MDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1121 AM MDT TUE MAY 20 2014

COZ030>051-211730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1121 AM MDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS AFTER 4 PM TODAY NAMELY
ACROSS SOUTHERN SECTIONS OF THE I-25 URBAN CORRIDOR...MAINLY
EASTERN PORTIONS OF THE DENVER METRO AREA..AND ADJACENT SECTIONS
OF ADAMS...ARAPAHOE...EASTERN DOUGLAS AND WESTERN ELBERT
COUNTIES. LOW LEVEL MOISTURE WILL INCREASE ON EAST-SOUTHEAST
WINDS...AND WITH STRONG DAYTIME HEATING CREATING STEEP LAPSE
RATES...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
FORM OVER THE FRONT RANGE AND ALONG THE PALMER DIVIDE EARLY THIS
AFTERNOON. THEN LATE THIS AFTERNOON AND EARLY THIS EVENING A
SECOND BATCH OF STORMS SHOULD FORM AROUND DENVER AND WESTERN
SECTIONS OF THE PALMER DIVIDE...WITH A FEW POSSIBLY BECOMING
SEVERE. LARGE HAIL UP TO 2 INCHES IN DIAMETER WILL BE THE MAIN
SEVERE WEATHER THREAT TODAY. HOWEVER...CANNOT RULE OUT A BRIEF
WEAK TORNADO OR TWO ALONG A WIND CONVERGENCE BOUNDARY EXPECTED TO
SET UP JUST TO THE SOUTH-SOUTHEAST OF THE DENVER METRO AREA.
STORMS WILL THEN SPREAD NORTHEAST ONTO THE PLAINS WHERE THEY ARE
EXPECTED TO WEAKEN AND DISSIPATE LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY...
MAINLY FROM THE FRONT RANGE FOOTHILLS ACROSS THE PLAINS. SEVERE
STORMS WITH LARGE HAIL...STRONG OUTFLOW WINDS AND EVEN TORNADOES
ARE POSSIBLE. STORM ACTIVITY IS EXPECTED TO LAST INTO THE EVENING
ESPECIALLY OVER THE EASTERN PLAINS.

THURSDAY THROUGH MOST OF THE HOLIDAY WEEKEND WILL FEATURE A WET
AND STORMY PATTERN. SLOW MOVING THUNDERSTORMS ARE EXPECTED
THURSDAY WITH AN INCREASE IN MOISTURE FRIDAY...INCREASING THE
THREAD OF LOCALIZED FLOODING AND THE POTENTIAL FOR QUICK SNOWMELT
OVER THE HIGHER ELEVATIONS IF RAIN FALLS ON THE SNOWPACK. SHOWERS
WILL BE DECREASING LATE SUNDAY AND INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY AFTER 3 PM.

BAKER/RJK

In the hours before

Local storm report, May 20, 3:24 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
324 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             3 SSW DENVER            39.68N 104.98W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0320 PM     HAIL             ENGLEWOOD               39.65N 104.99W
05/20/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0310 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

            SEVERAL WINDSHIELDS CRACKED

0306 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0301 PM     HAIL             5 WSW SHERIDAN          39.63N 105.10W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

&&

JK
Local storm report, May 20, 3:30 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             3 SE DENVER             39.70N 104.91W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0323 PM     HAIL             3 SSW DENVER            39.68N 104.98W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0320 PM     HAIL             ENGLEWOOD               39.65N 104.99W
05/20/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0310 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

            SEVERAL WINDSHIELDS CRACKED

0306 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0301 PM     HAIL             5 WSW SHERIDAN          39.63N 105.10W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

&&

JK
Local storm report, May 20, 3:47 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
347 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             3 SE DENVER             39.70N 104.91W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0325 PM     HAIL             3 SE DENVER             39.70N 104.91W
05/20/2014  M1.25 INCH       DENVER             CO   TRAINED SPOTTER

0323 PM     HAIL             3 SSW DENVER            39.68N 104.98W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0320 PM     HAIL             ENGLEWOOD               39.65N 104.99W
05/20/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0310 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

            SEVERAL WINDSHIELDS CRACKED

0306 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0301 PM     HAIL             5 WSW SHERIDAN          39.63N 105.10W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

&&

JK
Local storm report, May 20, 4:05 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
405 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 SSE AURORA            39.67N 104.79W
05/20/2014  M0.88 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0338 PM     HAIL             5 SSE AURORA            39.63N 104.78W
05/20/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0330 PM     HAIL             3 SE DENVER             39.70N 104.91W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0325 PM     HAIL             3 SE DENVER             39.70N 104.91W
05/20/2014  M1.25 INCH       DENVER             CO   TRAINED SPOTTER

0323 PM     HAIL             3 SSW DENVER            39.68N 104.98W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0320 PM     HAIL             ENGLEWOOD               39.65N 104.99W
05/20/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0310 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

            SEVERAL WINDSHIELDS CRACKED

0306 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

&&

JK
Local storm report, May 20, 4:36 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
436 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             2 SSE AURORA            39.67N 104.80W
05/20/2014  M0.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0350 PM     HAIL             3 SSE AURORA            39.67N 104.79W
05/20/2014  M0.88 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0338 PM     HAIL             5 SSE AURORA            39.63N 104.78W
05/20/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0330 PM     HAIL             3 SE DENVER             39.70N 104.91W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0325 PM     HAIL             3 SE DENVER             39.70N 104.91W
05/20/2014  M1.25 INCH       DENVER             CO   TRAINED SPOTTER

0323 PM     HAIL             3 SSW DENVER            39.68N 104.98W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0320 PM     HAIL             ENGLEWOOD               39.65N 104.99W
05/20/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0310 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

            SEVERAL WINDSHIELDS CRACKED

0306 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0301 PM     HAIL             5 WSW SHERIDAN          39.63N 105.10W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

&&

JK
Local storm report, May 20, 4:54 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
454 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             4 S STRASBURG           39.68N 104.30W
05/20/2014  M1.50 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0355 PM     HAIL             2 SSE AURORA            39.67N 104.80W
05/20/2014  M0.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0350 PM     HAIL             3 SSE AURORA            39.67N 104.79W
05/20/2014  M0.88 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0338 PM     HAIL             5 SSE AURORA            39.63N 104.78W
05/20/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0330 PM     HAIL             3 SE DENVER             39.70N 104.91W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0325 PM     HAIL             3 SE DENVER             39.70N 104.91W
05/20/2014  M1.25 INCH       DENVER             CO   TRAINED SPOTTER

0323 PM     HAIL             3 SSW DENVER            39.68N 104.98W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0320 PM     HAIL             ENGLEWOOD               39.65N 104.99W
05/20/2014  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0310 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

            SEVERAL WINDSHIELDS CRACKED

0306 PM     HAIL             LAKEWOOD                39.70N 105.11W
05/20/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0301 PM     HAIL             5 WSW SHERIDAN          39.63N 105.10W
05/20/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:28 PM MDTSevere Thunderstorm WarningBOUSedgwick32 min
May 20, 4:33 AM MDTSpecial Weather StatementBOULogan42 min
May 20, 2:33 PM MDTSevere Thunderstorm WarningBOUAdams, Denver, Jefferson42 min
May 20, 3:15 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver, Jefferson45 min
May 20, 4:00 PM MDTTornado WarningBOUArapahoe30 min
May 20, 5:36 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Elbert, Lincoln, Washington39 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.